MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC LAP 5MM SHEAR 23CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC LAP 5MM SHEAR 23CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR23
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a colectomy, the max button could not be used.The blade tip was not broken off and no pieces fell into the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/26/2026.D4 batch #: a9ek16.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damage.The device was connected to a test handpiece and a gen11.During functional testing, it was noted that the hand activation buttons were nonfunctional.However, the device did activate when tested with the footswitch.The device was disassembled to verify the condition of the internal components.Corrosion was found at the hand activation domes.Due to the moisture discovered on the instrument, which is evidence of possible reuse, we are unable to determine how this condition impacted the performance of the device and, therefore, cannot conclude the root cause.Our manufacturing, sterilization, packaging, and shipment processes do not introduce corrosion/moisture to the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch a9ek16, and no non-conformances were identified.

Brand Name
HARMONIC LAP 5MM SHEAR 23CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24177698
Report Number3005075853-2026-00794
Device Sequence Number9578579
Product Code LFL
UDI-Device Identifier10705036014430
UDI-Public(01)10705036014430(17)281130(10)A9EK16
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE
Patient SexUnknown